Advertisement

Jump to content


Photo

2nd day on Paxil, big problems


  • Please log in to reply
7 replies to this topic

#1 brian28

brian28

    New Member

  • Members
  • Pip
  • 1 posts

Posted 03 November 2007 - 10:59 AM

Advertisement
Hi all,I've been reading these boards for a long time now but this is my first time posting. Everyone seems to be very friendly here and genuinely care for one-another. I hope someone will be able to point me in the right direction regarding my current concern.I'm generally ibs-d and have been for the past almost 10 years (I'm 28 now). Been through the typical tests like sigmoidoscopy, cononoscopy, barium xray, biopsys, as well as many parasite/fecal/blood tests. I used to do fairly well controlling my symptoms by avoiding trigger foods and taking imodium. But every year my problems get worse and I'm now to the point of needing to take more meds. I don't take immodium much anymore except for bad days or if I anticipate problems.I have been taking Cholestyramine twice per day for months and it has been extremely helpful in controlling urgency and mucus so that I'm able to continue working. I'm far from feeling comparable to even just a few years ago, but it's a start. I've tried Dicitel for months as well but didn't notice any difference. My whole life I've always been the type of person who overanalyzes and worries about everything, so naturally I'm experiencing a lot of anxiety and worry anytime I go out due to my ibs. My doctor started me on Paxil on Friday and I've only taken 1 dose so far. However, for the first time in years I woke up in the middle of the night in need of going to the washroom. Wasn't too bad and went back to bed till the morning. Now after getting up and having my normal breakfast (toast or dry cereal) I had to rush into the washroom with bad diarrhea. Since then I've gone 3 more times in 2 hours, almost comparable to the diarrhea experienced when drinking the laxative in prep for my colonoscopy....obviously not as bad, but still terrible.One of the side effects of Paxil is possible diarrhea which I was concerned about when I first read the list of side effects. I'm definitely afraid to take any more doses and probably won't! Could this just be an initial reaction to the meds which will go away in time or should I seek a different med? Any suggestions that doesn't have diarrhea as a side effect?Sorry about the length of my post.Thanks in advance!!


Advertisement

#2 Tina72

Tina72

    Prolific Member

  • Members
  • PipPipPip
  • 613 posts

Posted 08 November 2007 - 05:20 PM

Hi Brian,I had the same problems you did when I first started on paxil and I refused to take it. Then the doctor tried paxil cr and it was great. No side affects whatsoever. It releases slowly over time so your system seems to take it better.
sickofsick

#3 starrlamia

starrlamia

    Prolific Member

  • Members
  • PipPipPip
  • 426 posts

Posted 09 November 2007 - 12:54 PM

Its a normal side effct of paxil. I am also on Paxil CR and did experience some d when I stared, but it only last a few days. I also was sleepy, dizzy and nauseous off and on. With any antid you need to give it a few weeks to completely get rid of the side effects. So dont give up on it without giving it time to assimilate to your body. Also it can take 6 weeks to feel positive side effects. Unfortunantly this is true for any other antid. Please give it time, and know that the side effects do go away.Also, be sure to take the paxil everyday at the same time, paxil is a weird med as if you skip doses etc it may stop working. Though I highly doubt it will stop working within the first month of taking it.
In the beginning the Universe was created. This has made a lot of people very angry and been widely regarded as a bad move - Douglas Adams

#4 noahsmom65

noahsmom65

    New Member

  • Members
  • Pip
  • 1 posts

Posted 09 November 2007 - 10:15 PM

Brian,Just speaking from my personal experience, Paxil has been the only thing to ever keep my IBS-D in check besides pregnancy. I have been on it for several months and the change has been amazing. I can go places with no fear anymore that I will not make it to the bathroom. I can even eat Chinese or Mexican without worrying about it. I did change from Paxil to Paxil CR about 2 weeks ago. It has made my IBS very angry. I am going 5-6 times a day, nauseous, dry heaves, stomach pains. Yuck. So I have switched back, hopefully with the same great results I had before. I hope the Paxil works for you. I know everyone is different. Try to bear with it if you can. Good luck. Stacy

#5 johnsir

johnsir

    New Member

  • Members
  • Pip
  • 2 posts

Posted 09 November 2009 - 06:26 PM

I have a theory on why the paxil causes diarrhea, there is some new studies that have come out the SSRI's have antifungal properties. There are various people out there who say that IBS and other bowel disorders are caused by Candida, whcih apparently serotonin and SSRI's inhibit the growth off. Candida has been implicated in Depression and anxiety. So when you first start taking the paxil you get a die off effect from the candida and it creates the nausea vomiting and diarrhea that you experience and over time goes away.Its just a theory.

#6 mrae

mrae

    Prolific Member

  • Members
  • PipPipPip
  • 206 posts

Posted 10 November 2009 - 03:56 PM

From what I have heard and read alot of the ssri's give ibs-d people more d, but there are anti-depressents out there that have the side effects of constipation. Maybe you could have you doctor prescribe you one of those and see if that doesn't help with the extra d issue.

#7 guenever

guenever

    New Member

  • Members
  • Pip
  • 18 posts

Posted 10 January 2010 - 11:23 AM

i took paxil for one day and knew i couldn't do it. diarrhea. my doc switched me to celexa and no real issues thankfully.

#8 TareBear

TareBear

    New Member

  • Members
  • Pip
  • 27 posts

Posted 11 January 2010 - 08:20 PM

Paxil is hell to get off of, and it will be worse if you are getting side effects. Talk to your doctor - try another medication.
IBS-D, sometimes C (rarely)
Gas+Cramps

Dairy sensitive?

Currently taking: vit. D 600 IU, Calcium 400 mg, Accuflora probiotic (1-2 per day)
Alternating multivitamins





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here